Alert archive / New York / Wind Advisories in 2022
Wind Advisory 5, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Mar 6, 2022, 3:14 AM EST for 4 counties in New York; Orange County, Vermont. It took effect at Mar 6, 2022, 11:00 AM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2022, 3:14 AM EST (08:14 UTC)
- In effect from
- Mar 6, 2022, 11:00 AM EST
- Expired
- Mar 7, 2022, 12:52 AM EST
- In force
- 14 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Orange County, VT
The radar
The Burlington radar (KCXX), 56 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1994 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 438 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
137 WWUS71 KBTV 060814 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 314 AM EST Sun Mar 6 2022 NYZ026-027-029>031-034-087-062200- /O.NEW.KBTV.WI.Y.0005.220306T1600Z-220307T0600Z/ Northern St. Lawrence-Northern Franklin-Southeastern St. Lawrence- Southern Franklin-Western Clinton-Western Essex- Southwestern St. Lawrence- Including the cities of Massena, Malone, Star Lake, Saranac Lake, Tupper Lake, Dannemora, Lake Placid, Ogdensburg, Potsdam, and Gouverneur 314 AM EST Sun Mar 6 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 1 AM EST MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northern New York, except for the Champlain Valley. * WHEN...From 11 AM this morning to 1 AM EST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong southwesterly gusts are expected ahead and along a cold frontal boundary crossing between 1 PM and 7 PM. There is also the potential for downslope westerly wind gusts along the eastern slopes of the Adirondacks after its passage between 7 PM and midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
995 WWUS71 KBTV 061943 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 243 PM EST Sun Mar 6 2022 VTZ010-012-070600- /O.EXB.KBTV.WI.Y.0005.220306T2300Z-220307T0900Z/ Orange-Windsor- Including the cities of Bradford, Randolph, Springfield, and White River Junction 243 PM EST Sun Mar 6 2022 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST MONDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Orange and Windsor Counties. * WHEN...From 6 PM this evening to 4 AM EST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong southwesterly downslope wind gusts are expected on the eastern slopes of the Green Mountains this evening into the first half of tonight behind a cold frontal boundary crossing between 6 PM and 8 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NYZ026-027-029>031-034-087-070600- /O.CON.KBTV.WI.Y.0005.000000T0000Z-220307T0600Z/ Northern St. Lawrence-Northern Franklin-Southeastern St. Lawrence- Southern Franklin-Western Clinton-Western Essex- Southwestern St. Lawrence- Including the cities of Massena, Malone, Star Lake, Saranac Lake, Tupper Lake, Dannemora, Lake Placid, Ogdensburg, Potsdam, and Gouverneur 243 PM EST Sun Mar 6 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * WHAT...Southwest winds 20 to 35 mph with gusts up to 55 mph expected. * WHERE...Northern New York, except for the Champlain Valley. * WHEN...Through 1 AM EST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong southwesterly gusts will continue ahead and along a cold frontal boundary crossing between 4 PM and 7 PM. There is also the potential for downslope westerly wind gusts along the eastern slopes of the Adirondacks after its passage between 7 PM and midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ JMG
114 WWUS71 KBTV 070552 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 1252 AM EST Mon Mar 7 2022 NYZ026-027-029>031-034-087-070700- /O.CAN.KBTV.WI.Y.0005.000000T0000Z-220307T0600Z/ Northern St. Lawrence-Northern Franklin-Southeastern St. Lawrence- Southern Franklin-Western Clinton-Western Essex- Southwestern St. Lawrence- Including the cities of Massena, Malone, Star Lake, Saranac Lake, Tupper Lake, Dannemora, Lake Placid, Ogdensburg, Potsdam, and Gouverneur 1252 AM EST Mon Mar 7 2022 ...WIND ADVISORY IS CANCELLED... Winds will continue to lessen through early this morning, so the Wind Advisory has been cancelled. $$ VTZ010-012-070700- /O.CAN.KBTV.WI.Y.0005.000000T0000Z-220307T0900Z/ Orange-Windsor- Including the cities of Bradford, Randolph, Springfield, and White River Junction 1252 AM EST Mon Mar 7 2022 ...WIND ADVISORY IS CANCELLED... Winds will continue to lessen through early this morning, so the Wind Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Mar 6, 12:57 AM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Mar 6, 12:57 AM EST, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Burlington VT 1257 AM EST Sun Mar 6 2022 .SYNOPSIS... High pressure will give way to low pressure passing to our west and north later tonight into Sunday. Some very light mixed precipitation will be possible in portions of the area tonight, before rain showers arrive on Sunday under gusty south winds and very mild temperatures. Slightly cooler, but continued seasonably mild weather persists into Monday and Monday night with additional chances of light rain and snow as another low pressure system tracks near the area. Thereafter, good sugaring weather is expected through the breadth of next week with only low chances of any precipitation through Thursday. && .NEAR TERM /THROUGH MONDAY/... As of 1238 AM EST Sunday...Wave of light precipitation associated with the warm front is exiting the Northeast Kingdom at this time. Adjusted PoPs downwards based on latest radar trends for the next few hours, but increased them across the St. Lawrence Valley, were some scattered showers have developed. The progress of theses showers will be monitored closely, as cool, terrain-driven northeast winds in the St. Lawrence Valley is keeping the northern sections of the valley below freezing. No Thus, still on pace for the potential that portions of the northern Adirondacks, eastern Vermont, and the Saint Lawrence Valley (pulling down the northeasterly surface winds) see some light freezing rain or sleet. Overall ice forecast looks to be in good shape - really only looking at a trace if anything in areas that do see some brief freezing rain. Previous discussion follows... Filtered high clouds will thicken tonight as high pressure departs east, and warm advection begins in earnest overnight under strengthening low to mid level southerly flow. As this occurs, warm frontogenesis will occur across southern Quebec into northern New England in the vicinity of which some very light mixed precipitation may occur. This is associated with a deepening cyclone which will track from the Central Plains into the northern Great Lakes tonight and into southern Canada on Sunday. The threat of any light sleet or freezing rain is conditional given such dry boundary layer conditions and the fact that the boundary will be lifting gradually northeast and away from the region toward sunrise Sunday. That said, it appears a narrow window exists for perhaps some very light ice accumulations on the order of a few hundredths across portions of north central/northeastern VT and sheltered hollows of the eastern Adirondacks overnight and a Special Weather Statement has been issued to cover this possibility. Low temperatures to hold fairly steady in the upper 20s to lower 30s from the Champlain Valley west, with more of a typical diurnal range east of the Greens - mainly 20s. On Sunday our area fully enters the warm sector of the aforementioned storm with breezy and unseasonably mild temperatures in the 50s. Even some spot readings near 60 possible in favored locales of the southern Champlain/St. Lawrence Valleys. Two main rounds of showers are expected, the first associated with a pre- frontal trough from mid-morning through early afternoon, then along the system's cold front in the 2-7 pm time frame, give or take a few hours. QPF looks relatively manageable, but given such mild temperatures and expected snowmelt, some modest rises will be possible on area rivers which could cause a few/isolated issues (see hydro discussion below). Some gusty west to southwesterly winds will also be possible across northern NY along the cold frontal line of showers, to perhaps 40-45 mph in the SLV/western Dacks, then in favored downsloping areas of similar magnitude of the eastern Dacks post-frontal passage during the evening. Relatively quiet weather returns Sunday night with system cold front settling over or just south of the region with precipitation coverage waning over time and becoming confined to the northern mountains in the form of a few rain/snow showers. Temperatures to remain mild under modestly breezy west to southwest flow - mainly 30s. && .SHORT TERM /MONDAY NIGHT/... As of 323 PM EST Saturday...Active weather then continues into Monday as a second wave of low pressure rides along the front either just south, or just north of the forecast area depending on your model of choice. Blended solutions offer a somewhat cooler day than Sunday, though still mild by early March standards with highs in the mid to upper 30s by the intl. border to mid and upper 40s south. As better forcing arrives over time, a light to moderate rainfall should overspread the area with snow levels mainly above 2500 feet. Precipitation should then transition toward a period of light snows area wide Monday evening as this second system pulls east and the cold front finally makes a bodily push southward. A few inches will be possible, especially in elevated terrain, but large-scale impacts are not expected as low temperatures bottom out in the 20s. && .LONG TERM /TUESDAY THROUGH SATURDAY/... As of 323 PM EST Saturday...Still expecting dry weather mid- week under seasonable temperatures. High pressure will move overhead on Tuesday, bringing an end to any lingering mountain snow showers on Tuesday morning. The rest of the day will feature filtered sun and high temperatures in the low to mid 30s. Temperatures will remain cool overnight under weak northwest flow and clearing skies with lows in the upper single digits to mid teens. Southwest return flow will bring slightly warmer temperatures to the North Country for Wednesday and Thursday with daytime highs near 40 and overnight lows in the teens to mid 20s. In other words, expect ideal sugar-making weather for mid to late week. The next chances for precipitation do not arrive until next weekend with the passage of a low pressure system. At this point, a wide variety of solutions exist among global model guidance. In which case, have continued to lean on a blend of guidance with 30-50% chance of precipitation Friday through Saturday with a mix of rain and snow. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... Through 06Z Monday...A few rounds of rain and a long period of low-level wind shear will dominate the TAF period. Southwesterly winds at 2000 ft agl will increase to 40 to 50 knots by 08Z, and increase to 50 to 60 knots between 18Z and 00Z Monday while trending westerly. Surface winds are currently 6 to 10 knots out of the south to southeast, and will become southwesterly and increase toward 15 to 20 knots sustained with gusts 25 to 30 knots, mainly between 15Z and 02Z Monday. Winds at 2000 ft agl and at the surface begin to gradually decrease after 00Z Monday. At this time, mainly scattered showers present east of Lake Ontario and southern Vermont. A broader area of showers will shift west to east between 12Z and 16Z across the region, with brief reductions in visibility and perhaps some ceilings towards 2500 ft agl, most likely for KMSS and KSLK. After some drying, additional showers will develop, though more widely scattered, that will progress west to east between 19Z and 01Z Monday. A few of these may produce locally heavy rain, wind gusts up to 45 mph, and a sharper reduction to visibility and perhaps even thunder for KMSS, KSLK, and KRUT. Will allow more time to get closer to this activity to nail the specifics, and have mentioned VCSH for now. Precipitation and clouds becoming more scattered after 00Z Monday, though some MVFR ceilings may linger at KMSS through 06Z Monday. Outlook... Monday: MVFR/IFR conditions possible. Likely RA, Likely SN. Monday Night: MVFR/IFR conditions possible. Likely RA, Chance SHSN, Chance SHRA. Tuesday: Mainly VFR, with local MVFR possible. Slight chance SHSN. Tuesday Night: VFR. NO SIG WX. Wednesday: VFR. NO SIG WX. Wednesday Night: Mainly VFR, with local MVFR possible. NO SIG WX. Thursday: VFR. NO SIG WX. && .HYDROLOGY... As of 323 PM EST Saturday...The combination of mild temperatures, ample snowmelt and light to occasionally moderate precipitation will cause mainly within bank rises on area rivers starting Sunday evening and persisting into Monday. While widespread flooding is not expected, forecast rises of 2 to 5 feet may be enough to break up some extant ice cover on central and northern rivers such as the Au Sable, Winooski, Lamoille, Missisquoi and Passumpsic. This could lead to the formation of ice jams on these waterways, and/or foster sharper rises in the vicinity of existing jams. That said, any flooding issues appear to be isolated at this time given the lack of heavier precipitation. Conditions will continue to be monitored closely, and should the threat of flooding increase, a Flood Watch may be needed for this time frame. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...JMG NEAR TERM...Duell/Haynes/JMG SHORT TERM...JMG LONG TERM...Hammond AVIATION...Haynes HYDROLOGY...Team BTV
Hazardous weather outlook, Mar 5, 3:14 AM EST, 24 hours before
Hazardous Weather Outlook National Weather Service Burlington VT 314 AM EST Sat Mar 5 2022 NYZ026>031-034-035-087-VTZ001>012-016>019-060815- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Windsor- Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- 314 AM EST Sat Mar 5 2022 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and tonight. Mixed precipitation possible late tonight into early tomorrow morning. Ice accretion of a glaze to a hundredth possible, mainly east of the Green Mountains. Quickly warming temperatures will preclude widespread impacts. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A widespread thaw is expected Sunday afternoon and night with temperatures rising into the mid 50s over much of the North Country. This, followed by cooler but above freezing temperatures on Monday along with precipitation and snowmelt will have the potential to break up thin river ice and create modest to possibly bankfull rises through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 6, 1:07 AM EST, 2 hours 7 minutes before
Special Weather Statement National Weather Service Burlington VT 107 AM EST Sun Mar 6 2022 NYZ026-027-087-061200- Northern St. Lawrence-Northern Franklin-Southwestern St. Lawrence- Including the cities of Massena, Malone, Ogdensburg, Potsdam, and Gouverneur 107 AM EST Sun Mar 6 2022 ...Light, Scattered Freezing Rain Possible in the St. Lawrence Valley... Some scattered showers are moving into the St. Lawrence Valley, where cool, northeasterly drainage winds have kept temperatures from Hammond, NY northwards between 30 and 32 degrees. Some light freezing rain will be possible that could produce a glaze, or a hundredth, of ice accumulation before temperatures warm above freezing early this morning. Precautionary/Preparedness Actions...
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 1:41 PM EST | Flood Watch | BTV | Clinton, Essex | 41 hr |
| Mar 6, 4:46 PM EST | Special Weather Statement | BTV | Addison, Rutland | 29 min |
| Mar 6, 5:52 PM EST | Special Weather Statement | BTV | Rutland, Windsor | 38 min |
| Mar 6, 6:34 PM EST | Special Weather Statement | BTV | Rutland, Windsor | 41 min |
Nearby
Wind Advisories in New York, 2022Wind Advisories in Vermont, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.